Florida, 2004

Damaging Wind in Florida, June 26, 2004

June 26, 2004 · NWS JAX · 1 event in 1 county or zone

911 Dispatch reported numerous trees down in the vicinity

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

911 Dispatch reported numerous trees down in the vicinity

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:40 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SAT JUN 26 2004

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM...

.SHORT TERM...WILL BE BRIEF AS SQUALL LINE JUST W OF THE CWA WILL BE
PUSHING INTO THE FORECAST AREA OVER THE NEXT HOUR. 850H LLVL JET AND
MID LEVEL DYNAIMCS DRIVING THE MCS TODAY WILL PUSH NE OF THE
FORECAST AREA FOR SUNDAY...ALLOWING FOR MORE CLIMO TYPE POPS...
WHILE MONDAY WILL FEATURE ANOTHER LOW PRES SYSTEM TRACK JUST N OF
THE REGION WITH TRAILING SQUALL LINE FEATURES IMPACTING THE CWA AND
INTERACTING WITH SEA BREEZES ACRS NE FL...AND THUS THE PUSH TO A
MORE LIKELY POP COVERAGE.

.LONG TERM...BERMUDA HIGH PRESSURE RIDGE AXIS WILL ATTEMPT TO MAKE A
PUSH NORTHWARD OVER THE FORECAST AREA BY MID WEEK...THEN RE-FORM
NORTH OF THE FORECAST AREA BY THE FOURTH OF JULY WEEKEND. SWLY FLOW
SHOULD BE REPLACED BY A MORE SELY FLOW BY THE THU/FRI/SAT TIME
FRAME. 00Z GFS ENSEMBLES STILL SHOW CLIMO TO SLIGHTLY ABOVE POPS
WITH MOISTURE ASSOCD WITH EASTERLY WAVES POSSIBLY MOVING IN FROM
THE ATLANTIC. STILL A LOT OF UNCERTAINITY WITH THIS PATTERN SHIFTM
AND HAVE LEFT POPS NEAR CLIMO (40-50%) ACRS MUCH OF THE FORECAST
AREA.
&&

.MARINE...NO HEADLINES. MARINERS WILL NEED TO MONITOR EVOLUTION OF
SQUALL LINE CLOSELY THIS AFTERNOON.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 70 92 72 91 / 20 30 30 60
SSI 76 90 76 88 / 20 20 30 50
JAX 72 92 73 91 / 20 40 30 60
SGJ 74 89 75 88 / 20 30 20 50
GNV 71 92 72 91 / 10 40 30 60
OCF 72 93 72 91 / 10 30 30 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/TRABERT
Hazardous weather outlook, Jun 26, 12:48 PM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SAT JUN 26 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
148 PM EDT SAT JUN 26 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM ...

ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA INCLUDING
BAKER...COLUMBIA...DUVAL...HAMILTON...NASSAU...ST JOHNS AND SUWANNEE
COUNTIES ARE IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT. CONDITIONS
ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND
HAIL...AS WELL AS FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.
MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE EAST AT 20 TO 30 MPH...
BUT MOVEMENT WILL BE SLOWER AND MORE ERRATIC ALONG THE EAST COAST
SEABREEZE AND IN THE NORTHEAST FLORIDA COUNTIES NOT INCLUDED IN THE
WATCH AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Local storm report, Jun 26, 3:47 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     5 S STATENVILLE         30.63N 83.03W
06/26/2004                   ECHOLS             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
            OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.

&&

HESS
Special weather statement, Jun 26, 3:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT SAT JUN 26 2004

FLZ021-022-262145-
COLUMBIA FL-SUWANNEE FL-
454 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE
AND NORTHERN COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND
HAIL VALID UNTIL 545 PM EDT...

AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
16 MILES SOUTH OF FARGO TO 4 MILES NORTHWEST OF LIVE OAK...MOVING
SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SUWANNEE SPRINGS...NEWBURN...LIVE
OAK...HOUSTON...WELLBORN...SUWANNEE VALLEY...WINFIELD AND FIVE
POINTS THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 4:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT JUN 26 2004

FLZ023-030-031-262145-
BAKER FL-BRADFORD FL-UNION FL-
506 PM EDT SAT JUN 26 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...UNION
AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF LAKE
BUTLER...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND LAKE BUTLER...JOHNSTOWN...SANDERSON...
RAIFORD AND ELLERBEE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Jun 26, 4:16 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND DMG     5 S STATENVILLE         30.63N 83.03W
06/26/2004                   ECHOLS             GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING TREES DOWN ON HIGHWAY 129 SOUTH
            OF STATENVILLE ABOUT 3 MILES NORTH OF THE STATE LINE.

0450 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
06/26/2004  60 MPH           CLINCH             GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTING 50 TO 60 MPH WINDS IN
            HOMERVILLE.

0500 PM     HAIL             ORANGE PARK             30.17N 81.70W
06/26/2004  1.00 INCH        CLAY               FL   TRAINED SPOTTER

0508 PM     HAIL             ORANGE PARK             30.17N 81.70W
06/26/2004  0.88 INCH        CLAY               FL   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN ORANGE PARK NEAR KINGSLEY
            AVE. DURATION 15 MINUTES.

&&

HESS
Local storm report, Jun 26, 4:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             MANDARIN                30.15N 81.64W
06/26/2004  0.75 INCH        DUVAL              FL   PUBLIC

            PUBLIC REPORT OF PENNY SIZE HAIL IN BAYMEADOWS

&&

HESS
Local storm report, Jun 26, 4:22 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT SAT JUN 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     GAINESVILLE             29.67N 82.34W
06/26/2004  60 MPH           ALACHUA            FL   OFFICIAL NWS OBS

            WIND GUST TO 60 MPH REPORTED AT THE GAINESVILLE AIRPORT
            ASOS

&&

HESS

The radar

The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 26, 4:30 PM EST
Where
Putnam County, Interlachen
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
29.617, -81.900

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396796.